Alert archive / Mississippi / River Flood Warnings in 2017

River Flood Warning 84, NWS New Orleans, LA

July 26, 2017Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jul 26, 2017, 1:22 AM CDT for Pike County, Walthall County, Mississippi. It took effect at Jul 26, 2017, 3:35 AM CDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Jul 26, 2017, 1:22 AM CDT (06:22 UTC)
In effect from
Jul 26, 2017, 3:35 AM CDT
Expired
Jul 26, 2017, 4:36 PM CDT
In force
13 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Pike County, MS, Walthall County, MS

The river

Written for the forecast point Bogue Chitto River near Tylertown (TYTM6).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02490500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

070 
WGUS44 KLIX 260622
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans/Baton Rouge, LA
122 AM CDT Wed Jul 26 2017

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Mississippi... 

  Bogue Chitto River Near Tylertown affecting Pike and Walthall 
  Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC113-147-262136-
/O.NEW.KLIX.FL.W.0084.170726T0835Z-170726T2136Z/
/TYTM6.1.ER.170726T0835Z.170726T1200Z.170726T1536Z.NO/
122 AM CDT Wed Jul 26 2017

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Bogue Chitto River Near Tylertown.
* until this afternoon.
* At 12:45 AM Wednesday the stage was 14.8 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 15.3 feet by this morning.the river will 
  fall below flood stage by late this morning.
* Impact...At 15.0 feet...Low-lying farm and pasture land near the 
  river will flood.

&&
 
LAT...LON 3120 9018 3120 9033 3112 9028 3113 9015

$$
1 follow-up statement
426 
WGUS84 KLIX 261458
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
957 AM CDT Wed Jul 26 2017

...The flood warning is cancelled for the following rivers in 
Mississippi...
 
  Bogue Chitto River Near Tylertown affecting Pike and Walthall 
  Counties

...The flood warning continues for the following rivers in 
Louisiana...Mississippi...
 
  Bogue Chitto River Near Bush affecting St. Tammany Parish 

  Pearl River Near Bogalusa affecting St. Tammany...Washington...
  Hancock and Pearl River Counties/Parishes 
  
  Pearl River Near Pearl River affecting St. Tammany...Hancock and 
  Pearl River Counties/Parishes 
  
  West Hobolochitto Creek Near McNeill affecting Pearl River County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC113-147-261527-
/O.CAN.KLIX.FL.W.0084.000000T0000Z-170726T2136Z/
/TYTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
957 AM CDT Wed Jul 26 2017

The Flood Warning is cancelled for
  The Bogue Chitto River Near Tylertown.
* At  8:45 AM Wednesday the stage was 14.1 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 14.5 feet 
  tomorrow morning.

&&

LAT...LON 3120 9018 3120 9033 3112 9028 3113 9015

$$

LAC103-272057-
/O.EXT.KLIX.FL.W.0077.170728T1200Z-170729T0600Z/
/BSHL1.1.ER.170728T1200Z.170728T1200Z.170729T0000Z.NO/
957 AM CDT Wed Jul 26 2017

...Flood Warning extended until late Friday night...The Flood Warning
continues for
  The Bogue Chitto River Near Bush.
* from Friday morning to late Friday night.
* At  9:15 AM Wednesday the stage was 9.8 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to near flood stage Friday
  morning.
* Impact...At 11.0 feet...The access road upstream of the bridge will 
  flood. The river will leave the main channel on the left bank below
  the bridge flooding woodlands on either side of Louisiana Highway 
  21.
* Impact...At 10.0 feet...Gravel pits upstream of Louisiana Highway 21
  will begin to overflow threatening property at lower elevations on 
  either side of Highway 21 in the vicinity of the bridge.

&&

LAT...LON 3081 9012 3081 9018 3062 8999 3058 8986 3053 8982 3053 8978
3063 8983 3067 8995

$$

LAC103-117-MSC045-109-272056-
/O.EXT.KLIX.FL.W.0080.170727T0000Z-000000T0000Z/
/BXAL1.1.ER.170727T0000Z.170729T0600Z.000000T0000Z.NO/
957 AM CDT Wed Jul 26 2017

...Flood Warning extended until further notice...The Flood Warning 
continues for
  The Pearl River Near Bogalusa.
* from this evening until further notice.
* At  9:00 AM Wednesday the stage was 17.2 feet.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 20.0 feet Saturday morning.
* Impact...At 20.0 feet...Woodlands and crop acreage along the river 
  will be flooded. The Bogue Chitto Wildlife Management area will be 
  inundated with water in recreational camps and over access roads.
* Impact...At 18.5 feet...Woodlands and crop acreage along the river 
  will be flooded. The Bogue Chitto Wildlife Management area will be 
  inundated with water in recreational camps and over access roads.
* Impact...At 17.0 feet...Woodlands and crop acreage along the river 
  will be flooded.
* Impact...At 16.0 feet...Woodlands along the river and wildlife 
  management property will be flooded

&&

LAT...LON 3100 8969 3100 8979 3067 8990 3067 8976

$$

LAC103-MSC045-109-272056-
/O.EXT.KLIX.FL.W.0081.170728T1200Z-000000T0000Z/
/PERL1.1.ER.170728T1200Z.170731T1200Z.000000T0000Z.NO/
957 AM CDT Wed Jul 26 2017

...Flood Warning extended until further notice...The Flood Warning 
continues for
  The Pearl River Near Pearl River.
* from Friday morning until further notice.
* At  9:00 AM Wednesday the stage was 11.2 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...Rise above flood stage by Friday morning and continue to
  rise to near 15.5 feet by Monday morning.
* Impact...At 15.5 feet...Secondary roads to the river and throughout 
  Honey Island Swamp are inundated. Property in the vicinity of the 
  gage is flooded threatening about 20 homes along the left bank. The
  Bogue Chitto National Wildlife Refuge will be closed to hunting at 
  the 15.5 foot stage.

&&

LAT...LON 3067 8976 3067 8990 3018 8964 3020 8955

$$

MSC109-272000-
/O.EXT.KLIX.FL.W.0085.000000T0000Z-170727T2000Z/
/MNLM6.1.ER.170726T0515Z.170727T0000Z.170727T1400Z.NO/
957 AM CDT Wed Jul 26 2017

...Flood Warning extended until Thursday afternoon...The Flood 
Warning continues for
  The West Hobolochitto Creek Near McNeill.
* until Thursday afternoon.
* At  8:45 AM Wednesday the stage was 15.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will continue rising to near 16.0 feet by this
  evening. The river will fall below flood stage tomorrow morning.
* Impact...At 15.0 feet...Some secondary roads near the stream north 
  of Picayune will be inundated. Beech Street and Westchester 
  Subdivision below the confluence of the east and west branches will
  be subject to flooding in low places.
* Impact...At 12.0 feet...Minor agricultural and forestry flooding 
  will develop in rural areas.
* Impact...At 10.0 feet...Bank full with minor over bank flow will 
  occur at low spots just below gage.

&&

LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968

$$

95/DM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 25, 11:58 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 25, 11:58 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1158 PM CDT Tue Jul 25 2017

.AVIATION...

Expanding area of thickening clouds over southeast MS and adjacent
southeast LA appear to be mostly above 12k feet based on ASOS
observations, so am not concerned about nocturnal SHRA/TSRA
developing like the last couple nights. KMCB has already reported
BR and conditions appear favorable for a couple additional
airports to experience MVFR conditions due to VSBY reductions in
light fog at some point through about 13z or so. Otherwise, expect
VFR conditions to prevail with only isolated SHRA/TSRA expected
on Wednesday around KGPT. 22/TD

&&

.PREV DISCUSSION... /issued 745 PM CDT Tue Jul 25 2017/

SOUNDING DISCUSSION...

The 00z sounding shows a deep layer northwest flow pattern has
taken hold of the area today. This northwest flow extends from the
surface to above 500mb. What this northwest flow has done is
produce a very stable airmass in the mid and upper levels due to
warming and drying of the overall atmosphere. This is most
observable by the weak lapse rates between 850 and 500mb of only
5.8C/km, low mixed layer CAPE of only 106 J/KG, and increase in
freezing levels by 1200 feet to nearly 16000 feet. A good sign
that the atmosphere has experienced drying since this morning is
the significant drop in the mean mixing ratio from 17.2 g/kg to
13.5 g/kg this evening. Overall, the atmosphere has turned more
stable and drier since the morning sounding. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  92  73  94 /  20  10  10  10
BTR  73  93  73  94 /  10  10  10  10
ASD  76  94  76  95 /  20  20  10  20
MSY  77  93  77  94 /  10  10  10  10
GPT  77  92  79  93 /  30  20  20  20
PQL  74  93  77  95 /  30  30  20  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Jul 25, 6:00 PM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
600 PM CDT Tue Jul 25 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-261100-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
600 PM CDT Tue Jul 25 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Only isolated, mainly afternoon thunderstorms are expected over
eastern areas Wednesday and Thursday, then there will be a better
chance of showers and thunderstorms over the weekend as a weak
cold front moves into the region. A few stronger thunderstorms
will be possible, mainly late Friday through Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:28 AM CDTRiver Flood WarningLIXPearl River15 hr

Nearby

River Flood Warnings in Mississippi, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.